I've been on Synthroid for about two years now and it works great. I have my thyroid rechecked every 6 months and the only time I ever have any issues is when I get too much soy in my diet...that makes a noticeable impact in my levels.
Recently though I've been getting heart palpitations...usually a few per day. There's no anxiety associated with this and my heart doesn't race, but what happens is I'll feel a skip or a flutter in my chest or throat and then my heart will beat slow but hard for a few seconds. This usually happens when I'm sitting or laying down, I change position, or I make a movement from a standing position. I don't dizzy or feel sick when it happens. I just get the sensation in my chest and sometimes I get momentarily flushed around my head/face/ears or at least hear a pounding in them.
I don't think my Synthroid dose is too high and I don't want to lower it because any lower and I put toilet paper in the refrigerator and my hair goes to hell again.
So the question is, can you get heart palpitations from Synthroid when the dose is fine?
I have the same thing. I have been on synthroid for about 1.5 months. I don't think it is too unusual. Do you ever take beta blockers? I love the part about toilet paper in the pantry, I was doing stuff like that all the time. Is your hair better now that you are on synthroid? Mine is hell right now....
I haven't taken beta blockers and I don't take any supplements or anything aside from the occasional iron supplement....I guess maybe my iron levels could be low again now that I think of it though.
Yes, the synthroid made a big difference with my hair. My roommate feels very vindicated because he had suggested at one point that maybe I had thyroid problems and I brushed him off telling him "They've checked my thyroid millions of times, it's always fine. There's nothing wrong with it"
lauren: I hear some people just go from having dull to brittle hair on Synthroid. Your hair problems could be unrelated though. If I were you, the first thing I would try is to change brands of shampoo and conditioner. Get some good conditioner and let it sit on your hair for a few minutes in the shower. Wash most of it, but not all of it off when you're done. I'd also avoid blow drying it. If that doesn't work then you might try some VO5 hot oil...that helped make my hair less dull before I went on the Synthroid.
Mine falls out. I had/have alopecia that has morphed into a major bout of telogen effluvium. I take a lot of vitamins for hair (biotin, silica etc) and my ferritin is really low so I supplement that a lot too. There are rules to taking iron (first, make sure you are low :)) with vit c, away from calcium and coffee etc. My hair still looks like hell but I am hoping in the future it will come back... Protein shakes too if you don't get enough. I am the healthiest I have ever been - but my hair looks like I am a chemo patient in recovery.
Hair falling out is a hypo symptom. If you haven't had your levels checked recently, you should do so, because your med might need to be adjusted.
Make sure you get TSH, Free T3 and Free T4; not just TSH......
JMcKale - I've had the "flutters" and pounding that you talked about. It's probably not anything to worry about, but you might want to have a heart workup just to be sure. My cardiologist said it wasn't anything to worry about (for me). Mine got so bad that I eventually had to get on a beta blocker, which I was later able to cut in 1/2. Mine was mostly caused by stress.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.